It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-04-2008, 10:34 AM   #1
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: logansport ,indiana usa
Posts: 881
vickie45 HB Uservickie45 HB User
been on 1000 mgs depakote for 5 mos and had 3 seizures this past week why??

hi everyone its been awhile since i been on here i was put on 1000 mgs of depakote xr back in dec 07 i went 5 whole mos not one seizure in all that time i was driving and going to the stores doing lots of things ,then i went to my nieces baby shower was there 2 hrs and i felt this one coming but i couldnt stop it i got this horrible horrible headache i got confused i was starring didnt know what i was doing i hurried and sat down i barly got my words out to my daughter to have her to get me a xanax to help calm me but didnt make it in time i started making this screaming noise couldnt talk my lips were like they were glued shut and i was allmost about to fall out of the chair all my family had to stand there and hold me up till it passed it lasted 20 mins then i was fine that was sun the mar 30th then my daughter had to have surgery wed april 2nd and in recovery she allmost threw up from the stuff they put you sleep with and i couldnt handle seeing my child like that and down i went to the floor and then yesterday thursday i had nanother one the last 2 were small but the one on march 30th was the allmost as bad as the one i had in nov 07 i called the neuro dr and hes suppose to call back or wait till i see him april 23rd a lady at the hospital said he will prob need to run my levels to see if i need my dose upped or what i have no idea what the levels tells us never even heard of that till the lady at the hospital told me that but i done great for 5 mos .just wanted to post and let you all know .maybe the depakote isnt the right med for me who knows ..
vickie

 
Sponsors Lightbulb
   
Old 04-04-2008, 11:46 AM   #2
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: logansport ,indiana usa
Posts: 881
vickie45 HB Uservickie45 HB User
Re: been on 1000 mgs depakote for 5 mos and had 3 seizures this past week why??

oh and forgot to post that when i had the seizure at the hospital where my daughter was my body shook real bad while laying on the floor and i was screeming those noises too.and at the shower on march 30th i was screeming but couldnt talk at all my eyes also flockered all 3 times does this mean my seizures are getting worse?? i did have this when i was 4 but went away till i hit 44.then they just got worse i thought the medication was to stop the seizures but maybe i need a higher dose .
vickie

Last edited by vickie45; 04-04-2008 at 11:49 AM. Reason: forgot more things to post

 
Old 04-04-2008, 12:14 PM   #3
Veteran
(female)
 
Join Date: Jun 2006
Location: Florida
Posts: 425
Sherri5186 HB User
Re: been on 1000 mgs depakote for 5 mos and had 3 seizures this past week why??

Hi Vickie,

I am sorry to say but alot of medicines may work for the first
few months and then after your body gets adjusted to it the
seizures return,at least that it is how it has been for me,that is
why they diagnosed mine as intractable,but,this is just your first
medicine to try there may be others out there that will control
yours.Lets hope,ask your doctor to try another med instead of
constantly increasing the dose on this one.I think I have told you
before,but,pay attention to the time of the month and if it is right
before or after your period.Good-luck,Sherri

 
Old 04-04-2008, 08:43 PM   #4
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: logansport ,indiana usa
Posts: 881
vickie45 HB Uservickie45 HB User
Re: been on 1000 mgs depakote for 5 mos and had 3 seizures this past week why??

i will sherri and also i dont have periouds anymore i had my last one dec 06 and i had another one today this afternoon and omg it was BAD it was sort of like a grandma i think my daughter told me she saw my tongue look like it was going back in my throat and what i been feeling is this my stomach hurts really bad i have to go to bathroom then i get shaky and real nervous then a little while later i have a seizure and today and the one on the 30th of mar i screemed this weird noise i wasnt making any since either and omg im scared to death my neuro dr wasnt in so i called my reg dr and he said if i cant get ahold of my neuro dr to call him back .i was so proud too now im scared again .
but thanks sherri for helping me here and i saw your post and i will be praying for you on your surgery .and oh i hope they get mine under control why me i ask but i guess theres a reason im getting them maybe i do EP .
i will talk to you soon i went to sleep oh how i thought i was cured man but there is a medication out there for me im sure .
vickie (((((hugs to you sherri )))))

 
Old 04-04-2008, 10:00 PM   #5
Senior Member
(female)
 
Join Date: Oct 2007
Location: VA, USA
Posts: 253
VA_girl HB User
Re: been on 1000 mgs depakote for 5 mos and had 3 seizures this past week why??

Some people can subdue seizures with meds and some just can't and never will. I'd tried all of them, literally, that were on the market, and brian surgery and I had still had many seizures a day. They went away w/o meds after trying Alternative medicine, but the best you can do it keep on trying diff things, and do tons of research. But epilepsy can be real tricky, sometimes being patient and putting real effort into a healthier life may work much bettter than constantly looking for quick fixes that don't last long. But good luck to you and I hope you find something that works for you!

 
Old 04-05-2008, 08:40 PM   #6
Senior Member
(female)
 
Join Date: Oct 2007
Location: VA, USA
Posts: 253
VA_girl HB User
Re: been on 1000 mgs depakote for 5 mos and had 3 seizures this past week why??

Sherri,
I was first having partial complex seizures, and had the right frontal lobe operated on due to a small tumor. After the surgery, I continued having seizures, but they slowly changed to more grand mal seizures. They kept me on meds, but none of them worked, not lamictal, tegretol, dilantin, nueronton, or depakote. But then they went away after doing the alternative treatment, and I still have some "abnormal" activity on my MRI in the right temprol lobe, but no seizures and no meds since 2001.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
hi everyone its been awhile i need advice about my depakote levels they are very low. vickie45 Epilepsy 2 10-18-2010 08:48 PM
depakote and seizures vschiavone Open to All Other Health Topics 2 07-11-2008 08:31 AM
Depakote causing weird side effect! Yakub89 Epilepsy 4 04-01-2008 07:49 PM
Side effects on depakote, now what? purple sage Epilepsy 3 02-25-2008 08:28 AM
started depakote 500 mgs 2 times a day has anyone tried this med for seizures ????? vickie45 Epilepsy 4 01-24-2008 09:32 AM

Tags
depakote, dilantin, tegretol



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:31 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!